Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Simplexes in Riemannian manifolds

Author: B. V. Dekster
Journal: Proc. Amer. Math. Soc. 118 (1993), 1227-1236
MSC: Primary 52A55; Secondary 53C99
MathSciNet review: 1136234
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Existence of a simplex with prescribed edge lengths in Euclidean, spherical, and hyperbolic spaces was studied recently. A simple sufficient condition of this existence is, roughly speaking, that the lengths do not differ too much. We extend these results to Riemannian $ n$-manifolds $ {M^n}$. More precisely we consider $ m + 1$ points $ {p_0},{p_1}, \ldots ,{p_m}$ in $ {M^n},m \leqslant n$, with prescribed mutual distances $ {l_{ij}}$ and establish a condition on the matrix $ ({l_{ij}})$ under which the points $ {p_i}$ can be selected as freely as in $ {R^n}:{p_0}$ is a prescribed point, the shortest path $ {p_0}{p_1}$ has a prescribed direction at $ {p_0}$, the triangle $ {p_0}{p_1}{p_2}$ determines a prescribed $ 2$-dimensional direction at $ {p_0}$, and so on.

References [Enhancements On Off] (What's this?)

  • [1] A. D. Alexandrow, Über eine Veralgemeinerung der Riemannschen Geometrie, Schriftenreihe Inst. Math. Deuts. Acad. Wiss. I (1957), 33-84. MR 0087119 (19:304h)
  • [2] Yu. D. Burago, and V. A. Zalgaller, Convex sets in Riemannian spaces of non-negative curvature, Russian Math. Surveys 32 (1977), 1-57.
  • [3] B. V. Dekster and J. B. Wilker, Simplexes in spaces of constant curvature, Geom. Dedicata 38 (1991), 1-12. MR 1099918 (92b:51029)
  • [4] D. Gromoll, W. Klingenberg, and W. Meyer, Riemannsche Geometrie im Grossen, Springer Verlag, Berlin, Heidelberg, and New York, 1968. MR 0229177 (37:4751)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A55, 53C99

Retrieve articles in all journals with MSC: 52A55, 53C99

Additional Information

Keywords: Simplexes, mutual distances between points, comparison theorems for triangles
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society